Yervoy question

Posted By
8/16/2014 12:14pm
View other posts by
Activity
Replies: 12

I did the 30 day Hd interferon back in april with just a little fatigue as side effects and failed it..I just finished my last of 4 infusions of Yervoy Wed and have no side effects with it either..I've been reading about the Yervoy and most people are having crazy side effects and it's working for them..I am very worried that i'm not going to respond to it because of the lack of side effects..Has anyone responded to Yervoy with no side effects?..I won't have scans for 4 weeks...I'm stage 3 C

shanemcdonald99 - (8/17/2014 - 11:28am)

Hi

 

I have heard this also, but I think the side effects have more to do with the persons predisposition to autoimmune problems to begin with.

 

If a person has autoimmune related arthritis to begin with, then the chances of that type of side effect is good. If they have autoimmune related digestive problems, then they are more likely to have a side effect in the digestive area. This applies to other autoimmune reponses as well, including various allergic responses.

 

Doctors routinely treat autoimmune disorders with steroids and immune suppressant type drugs.

 

So, if you do not have any autoimmune related issues to begin with, then you may not have any side effects. In my opinion, this is a good thing and does not mean that you are not responding.

 

This is my opinion, but I have read similar thoughts by medical professionals as well.

 

I did not have any side effects except for fatigue and I just  finished yervoy as well.

 

shane

Ginger8888 - (8/17/2014 - 2:30pm)

Thank you Shane..How are you doing, have you had post Yervoy scans yet???

shanemcdonald99 - (8/17/2014 - 2:39pm)

Hi

 

I have not yet. I just finished and I forgot how long it will be for the scans !    lol

 

4 weeks for you ?

 

I did have to get an MRI on my spine tumors mid-treatment  because they are keeping a closer watch on those.

They were stable and had not grown at all, so the doctor thought that was good. 

 

Hope you are responding well !

 

regards

Shane

Ginger8888 - (8/17/2014 - 5:35pm)

Thanks Shane, i hope things go well for you too, i guess i'll find out in 4 weeks!! Best of luck to ya!

kalisama - (8/18/2014 - 11:27am)

Thank you for this perspective Shane. I had never heard this and it makes so much sense. I responded with every possible side effect to Zelbarof, especially arthritic symptoms, while others my onc were treating did not. When I look at it through this perspective, this now makes a lot of sense as I have a history of RA, and other similar conditions in my family.

Best of health to you,
kali

Ed Williams - (8/17/2014 - 9:34pm)

Ginger, I had a question for you about getting Yervoy. You said that you are stage  3 and were on Interferon for one year. When did they switch you to Yervoy and why?

Ginger8888 - (8/18/2014 - 5:10pm)

I am stage 3 C and only did the 30 day HD interferon..My scans about a week after doing interferon showed my spots on my lungs showing up a little brighter so i was switched to yervoy and just finished it last wed.My Dr didn't believe the interferon was going to work for me..

jualonso - (8/18/2014 - 7:21pm)

Hi Ginger,

First i hope you have success with ipi, just it needs time to work.

The second thing, and as far as i know, if you have spots in your lungs, does not it means you are stage iv?

Juan

Ginger8888 - (8/19/2014 - 9:11am)

Thanks Juan, i asked the Dr if finding those spots moved me up to stage iv and he said no,,Said they were to small to really tell if they were melanoma or not..Couldn't biopsy because of the size of them..

RJoeyB - (8/18/2014 - 2:40pm)

Some studies have noted some correlation between the occurrence of immune-related side effects and a response to Yervoy / ipi / ipilimumab, but I'm not aware of any hard data or studies that are solely focused on it, e.g. nothing that says that X percent of patients who experience one or more of the following side effects will also have a response to ipi.  These side effects are commonly referred to in medical literature as "immune-related adverse effects", or irAE's.  There are many examples here and elsewhere of folks who have breezed through a full course of 4 Yervoy treatments with little to no adverse effects and then had a great response, and others who were either unable to complete a full course or struggled to get to 4 doses with the need for multiple inerventions for multiple irAE's, but then didn't have a response.  

It might be an odd way to look at, but a disease response itself could be lumped together with all the other irAE's as one of the many ways a Yervoy reaction is manifested by the immune system, and really, that's the only response you need.  It really is a double-edged sword with all of these immunotherapies, from ipi to anti-PD-1, IL-2, TIL, etc...  we want to see the immune system respond, but not so strong in a way that we have to delay or stop treatment.

But to answer your question in short, yes, there are many responders who have had few or no side effects.

Hope that helps, Joe

Ginger8888 - (8/18/2014 - 5:12pm)

Thanks Joe, i'm done with Yervoy and doing scans in 4 weeks, hopefully it's working..

buffcody - (8/23/2014 - 2:58pm)

A study of  198 patients in Germany between 2010 and 2013 who had had previous treatment for their melanoma.  One of the results was "immune-related adverse events (irAE) were reported in 30% of all treated patients.  The occurence of irAE correlated significantly with the probability of response to therapy (ipi) and prolonged OS (overall survival).